Flood, Iowa
- When
- July 1, 12:00 AM CST to July 15, 12:00 PM CST
- Where
- Iowa County, 5.86 mi WNW of Koszta to 3.51 mi N of Victor
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.863, -92.298
5 feet into July. 8 feet around 1 pm CDT July 6.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the last two weeks of June resulted in the Iowa River at Marengo remaining above the moderate flood stage level of 15.5 feet into July. It crested around 17.8 feet around 1 pm CDT July 6. It had a secondary crest of 17.7 feet around 7 am July 8. It finally fell below the moderate flood stage level around 1 pm CDT July 15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 30, 1:59 PM CST, 10 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 259 PM CDT WED JUN 30 2010 SYNOPSIS... 12Z UA ANALYSIS HAS AN UPPER RIDGE OVER THE CENTRAL CONUS WITH AN H85 COLD FRONT INTO THE SOUTHEAST CONUS. A STORM SYSTEM IN WESTERN CANADA HAD A POCKET OF COLD AIR THAT WAS COMING ONSHORE IN BRITISH COLUMBIA. DOWNSLOPE WINDS HAD PRODUCED A KATABATIC WARM FRONT RUNNING FROM SASKATCHEWAN SOUTH INTO NORTHERN KANSAS. && .SHORT TERM...TONIGHT AND THURSDAY... QUIET AND PLEASANT THROUGH SUNSET THURSDAY. SFC RIDGE TO SLOWLY MOVE EAST ACROSS THE AREA WHILE THE UPPER RIDGE BUILDS EAST. PERSISTENCE PLUS 1 TO 2 DEGREES LOOKS REASONABLE FOR MIN/MAX TEMPS. ..08.. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY... CONTINUATION OF FANTASTIC WX INTO THE UPCOMING HOLIDAY WEEKEND WITH JUST A GRADUAL INCREASE IN TEMPS AND MOISTURE/HUMIDITY LEVELS TO NEAR EARLY JULY NORMALS BY SAT. MID/UPPER LEVEL RIDGE SHIFTS EWD LATE IN THE WEEKEND WITH LARGE TROUGH DEVELOPING ACROSS THE WEST. MOISTURE FROM ALEX WILL GET CAUGHT UP IN SOUTHWESTERLY FLOW AND AHEAD OF AN APPROACHING COLD FRONT. FRONT THOUGH WILL BE VERY SLOW MOVING AS IT BECOMES NEARLY PARALLEL TO MID/UPPER FLOW KEEPING BRUNT OF PCPN AND HEAVY RAIN POTENTIAL TO OUR NORTHWEST SUN-MON. POPS MAY NEED TO BE FURTHER REDUCED ESPECIALLY ALONG AND E OF MISSISSIPPI RVR IF TIMING/TRENDS PERSIST. FRONT THEN SHOWN TO WASH OUT AS HEIGHTS BUILD ALOFT INTO TUE WITH SOME RETROGRESSION OF UPPER RIDGE. STRONGER FRONT WITH MORE PUSH THEN ARRIVES LATER TUE-WED BRINGING WHAT APPEARS TO BE BEST POTENTIAL FOR WIDESPREAD RAINFALL. ..05.. && .AVIATION... SFC AND UPPER RIDGE WL SLOWLY MOVE ACRS THE AREA FOR THE NEXT 48 HRS. WINDS TO REMAIN LIGHT WITH VFR WX FOR THE NEXT 48 HRS. GRADIENT TO PRODUCE GRADUALLY STRONGER SOUTHEAST AND THEN SOUTH WINDS WITH TIME. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 403 AM CDT WED JUN 30 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 403 AM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LE/DLS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251709.